Alert archive / California / Wind Advisories in 2020

Wind Advisory 1, NWS Sacramento, CA

January 15, 2020

NWS Sacramento, CA issued this wind advisory at Jan 15, 2020, 8:25 AM PST. It took effect at Jan 16, 2020, 12:00 AM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2020, 8:25 AM PST (16:25 UTC)
In effect from
Jan 16, 2020, 12:00 AM PST
Expired
Jan 16, 2020, 9:59 AM PST
In force
10 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

394 
WWUS76 KSTO 151625
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
825 AM PST Wed Jan 15 2020

...Gusty Southeast Winds over the Northern and Central Sacramento
Valley late Tonight...

.A strong Pacific cold front will move across the area late
tonight and Thursday, causing a brief period of gusty southeast 
winds. The strongest winds are expected to be mainly along the 
Interstate 5 corridor from Corning to Red Bluff to Redding.

CAZ015-016-161515-
/O.NEW.KSTO.WI.Y.0001.200116T0800Z-200116T1800Z/
Northern Sacramento Valley-Central Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
and Marysville/Yuba City
825 AM PST Wed Jan 15 2020

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST
THURSDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Northern Sacramento Valley and Central Sacramento 
  Valley Counties, Including Redding, Red Bluff and Corning.

* WHEN...From midnight tonight to 10 AM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Difficult driving conditions expected.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
891 
WWUS76 KSTO 161105
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
305 AM PST Thu Jan 16 2020

CAZ015-016-161800-
/O.CON.KSTO.WI.Y.0001.000000T0000Z-200116T1800Z/
Northern Sacramento Valley-Central Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
and Marysville/Yuba City
305 AM PST Thu Jan 16 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WHAT...Southerly winds 15 to 30 mph with gusts up to 45 mph.

* WHERE...Northern and central Sacramento Valley.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a small
car or high profile vehicle. Secure outdoor objects.

&&

$$
187 
WWUS76 KSTO 161759
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
959 AM PST Thu Jan 16 2020


CAZ015-016-161900-
/O.CAN.KSTO.WI.Y.0001.000000T0000Z-200116T1800Z/
Northern Sacramento Valley-Central Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
and Marysville/Yuba City
959 AM PST Thu Jan 16 2020

...WIND ADVISORY IS CANCELLED...

Winds have diminished, a few gusts to 25 mph will be possible 
into early afternoon.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 15, 3:07 AM PST, 5 hours 18 minutes earlier.

Area forecast discussion, Jan 15, 3:07 AM PST, 5 hours 18 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
307 AM PST Wed Jan 15 2020

.SYNOPSIS...
A Winter Storm arrives tonight continuing through Friday morning
bringing periods of rain, snow, and gusty winds to the area. Wet
weather continues over the weekend into next week.

&&

.DISCUSSION...
Clear to partly cloudy skies cover the region early this morning
as we're in a brief interlude before the next storm system moves
in later today. With a relative lack of cloud cover compared to
yesterday, current temperatures are running much cooler compared
to 24 hours ago and range from the single digits and teens in the
mountain valleys to mainly the 30s across the Central Valley.

Little change to current forecasts as satellite imagery shows the
well-advertised upcoming system taking shape off the coast of the
PacNW. The system will move ashore later today, moving across
interior NorCal tonight and Thursday with showers lingering into
Friday. Heavy snow is likely for the upper foothills and mountains
with major travel impacts likely. Moderate amounts of rain are
likely for the valley. Post-frontal thunderstorms are also possible
Thursday afternoon.

Precipitation chances taper and retreat to the northern mountains
on Friday as broad ridging returns. Another weaker system moves
into the area on Sunday, but precipitation chances will be mainly
limited to areas north of I-80.

&&

.EXTENDED DISCUSSION (Sunday THROUGH Wednesday)...
Lingering post-frontal showers are possible early Sunday, mainly
over the mountains, otherwise drier weather for the second half of
the weekend under short wave ridging.

Models have come into better agreement for the early part of next
week as far as several systems bringing wet weather into midweek.
Pacific frontal system progged to move into interior NorCal
during the Monday to Tuesday time frame. GFS continues to be more
progressive than the EC, spreading precip into the Central Valley
by Monday afternoon. The EC delays onset of precip until Tuesday
morning. Another front follows later Tuesday into Wednesday for
more widespread light to moderate precip.

&&

.AVIATION...
Mnly VFR conds ovr Intr NorCal til arnd 06z Thu, then dtrtg conds
as nxt Pac fntl sys sprds wdsprd pcpn inld. Isold IFR/LIFR poss
in BR/FG in Srn Sac/Nrn San Joaquin Vlys til 17z tda. In Cntrl
Vly, sfc wnds genly blo 12 kts thru abt 05z Thu, then incrsg Sly
sfc wnd with areas of gusts up to 35 kts ovngt into Thu. Omtns,
areas S-W sfc wnd gsts up to 30 kts this aftn, incrsg to 50 kts or
gtr tngt and Thu.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning from midnight tonight to 6 AM PST Friday
for Burney Basin / Eastern Shasta County-Clear Lake/Southern
Lake County-Motherlode-Mountains Southwestern Shasta County to
Northern Lake County-Northeast Foothills/Sacramento Valley-
Shasta Lake Area / Northern Shasta County-West Slope Northern
Sierra Nevada-Western Plumas County/Lassen Park.

&&

Nearby

Wind Advisories in California, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.